Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Dec 11, 2025, 8:16 AM MST for 14 counties in Colorado. It was in force for 9 hr. 33 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 11, 2025, 8:16 AM MST (15:16 UTC)
- Expired
- Dec 11, 2025, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 8:30 AM MST | NON-TSTM WND GST 78 | 1 Sw Brainard Lake, CO | SADDL Niwot Ridge Saddle. |
| Dec 11, 8:46 AM MST | NON-TSTM WND GST 56 | 2 Sw Broomfield, CO | AWOS station KBJC Broomfield Rocky Mtn Metro Airport. |
| Dec 11, 9:00 AM MST | NON-TSTM WND GST 80 | 3 E Pinewood Springs, CO | Mesonet station GW0895 Lyons. |
| Dec 11, 9:30 AM MST | NON-TSTM WND GST 54 | 2 Ne Hygiene, CO | Mesonet station AU469 Longmont. |
| Dec 11, 9:30 AM MST | NON-TSTM WND GST 55 | 2 Se Denver Intl Airpor, CO | ASOS station KDEN Denver Intl Airport. |
| Dec 11, 9:39 AM MST | NON-TSTM WND GST 69 | 2 Nne Natural Fort, CO | Mesonet station CO041 I-25 at Wyoming Border. |
| Dec 11, 9:58 AM MST | NON-TSTM WND GST 54 | 1 Ne Ward, CO | Mesonet station CO044 Ward. |
| Dec 11, 10:05 AM MST | NON-TSTM WND GST 60 | 1 S Crescent Village, CO | Mesonet station DVI03013 Crescent Village. |
| Dec 11, 10:08 AM MST | NON-TSTM WND GST 56 | 2 W Silver Plume, CO | Mesonet station CO163 Silver Plume. |
| Dec 11, 10:15 AM MST | NON-TSTM WND GST 55 | 2 Nne Pinewood Springs, CO | Mesonet station CW0346 Lyons. |
| Dec 11, 10:30 AM MST | NON-TSTM WND GST 54 | 3 Ene Buckhorn Mountain, CO | Mesonet station EW6545 Bellvue. |
| Dec 11, 10:32 AM MST | NON-TSTM WND GST 51 | Red Feather Lakes, CO | Mesonet station RFRC2 Red Feather RAWS. |
| Dec 11, 10:49 AM MST | NON-TSTM WND GST 82 | Virginia Dale, CO | Mesonet station CO036 Virginia Dale. |
| Dec 11, 10:55 AM MST | NON-TSTM WND GST 64 | 1 W Nederland, CO | Mesonet station GW5353 NEDERLAND. |
| Dec 11, 11:00 AM MST | NON-TSTM WND GST 67 | 4 Ene Nederland, CO | Mesonet station DW5338 Nederland. |
| Dec 11, 11:08 AM MST | NON-TSTM WND GST 75 | 3 S Boulder, CO | |
| Dec 11, 11:20 AM MST | NON-TSTM WND GST 63 | 6 Sw Carr, CO | Mesonet station CO166 I-25 and Buckeye Rd. |
| Dec 11, 11:29 AM MST | NON-TSTM WND GST 90 | St Marys Glacier, CO | |
| Dec 11, 11:32 AM MST | NON-TSTM WND GST 56 | 1 W Idaho Springs, CO | Mesonet station CO190 I-70 West Idaho Springs. |
| Dec 11, 11:56 AM MST | NON-TSTM WND GST 72 | 2 Nw Rocky Flats, CO | NREL Flatirons M2. |
| Dec 11, 12:00 PM MST | NON-TSTM WND GST 76 | 4 Nnw White Ranch Open, CO | Mesonet station 1925W Coal Creek Canyon. |
| Dec 11, 12:01 PM MST | NON-TSTM WND GST 69 | 1 Ssw Georgetown, CO | Mesonet station CO164 I-70 Georgetown Hill. |
| Dec 11, 12:14 PM MST | NON-TSTM WND GST 65 | 2 W Mishawaka, CO | Mesonet station GW4629 LIVERMORE. |
| Dec 11, 12:16 PM MST | NON-TSTM WND GST 79 | 2 Wsw Russell Gulch, CO | Mesonet station CO188 I-70 E of Dumont. |
| Dec 11, 12:32 PM MST | NON-TSTM WND GST 68 | 3 Sw Rocky Flats, CO | Mesonet station CO109 Rocky Flats Hwy 93 and 72. |
| Dec 11, 12:35 PM MST | NON-TSTM WND GST 57 | 3 Ese Buckeye, CO | Mesonet station BEYC2 Buckeye. |
| Dec 11, 12:53 PM MST | NON-TSTM WND GST 61 | 3 Se Tolland, CO | AWOS station KC99 Dakota Hill. |
| Dec 11, 1:15 PM MST | NON-TSTM WND GST 52 | 2 Ene Estes Park, CO | Mesonet station CW3065 Estes Park. |
| Dec 11, 1:15 PM MST | NON-TSTM WND GST 55 | 2 Nnw Marshall, CO | Mesonet station BLD01 Boulder Fairview. |
| Dec 11, 1:15 PM MST | NON-TSTM WND GST 57 | 4 Ese Estes Park, CO | Mesonet station DW0774 Estes Park. |
| Dec 11, 2:17 PM MST | NON-TSTM WND GST 75 | 3 Ese Pinecliffe, CO | Mesonet station FW8937 Wondervu. |
| Dec 11, 2:24 PM MST | NON-TSTM WND GST 54 | 2 Ese Deer Ridge, CO | Mesonet station ESPC2 Estes Park. |
| Dec 11, 2:55 PM MST | NON-TSTM WND GST 64 | 1 N Georgetown, CO | Mesonet station CO162 I-70 Georgetown Lake. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.3 hours before the alert went out and 471 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS85 KBOU 111516 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 816 AM MST Thu Dec 11 2025 COZ216-238>243-245>247-112330- /O.NEW.KBOU.FW.W.0028.251211T1516Z-251212T0000Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 816 AM MST Thu Dec 11 2025 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER FOOTHILLS, I-25 CORRIDOR AND ADJACENT PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 5 PM MST this afternoon. * AFFECTED AREA...Fire Weather Zones 216, 238, 239, 240, 241, 242, 243, 245, 246 and 247. * TIMING...Until 5 PM MST this afternoon. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Dec 11, 4:53 AM MST, 3 hours 23 minutes earlier. Its key messages:
- Strong winds will continue along the Front Range mountains and foothills through midday today. Gusts will be between 70-80 mph.
- An extended period of dry and mild weather will last through the middle of next week, with well above normal temperatures expected.
Area forecast discussion, Dec 11, 4:53 AM MST, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 453 AM MST Thu Dec 11 2025 .KEY MESSAGES... - Strong winds will continue along the Front Range mountains and foothills through midday today. Gusts will be between 70-80 mph. - An extended period of dry and mild weather will last through the middle of next week, with well above normal temperatures expected. && .SHORT TERM /Through Thursday/... Issued at 256 PM MST Wed Dec 10 2025 Current surface observations across the high country show wind gusts up to 70 mph, with gusts up to 50 mph (aside from an isolated gust up to 68 near the Rocky Flats) across the wind-prone areas along the foothills. While we haven't met high wind criteria yet, we do expect the winds to peak later this afternoon and into the evening. SPC upper air analysis shows northwest flow aloft, with Colorado generally being in the right exit region of the jet stream. Modeled cross-sections have a decent ridgetop stable layer as well as a wave induced critical layer for this afternoon/evening. In addition, surface pressure gradients between Grand Junction and Denver will likely increase to 11-14 mb. With these ingredients, we do expect winds to gust up to 80 mph periodically across the high country. High resolution models have consistently been indicating channels of winds along the foothills and adjacent plains, so expect isolated wind gusts up to 55 mph through the evening. Overnight Wednesday, there will be a brief lull in strong winds before it could pick up again Thursday morning, as cross- sections indicate another critical layer forming. For this reason, still expect High Wind Warning to continue till 11 AM Thursday morning. However, if guidance changes this evening/overnight, the warning could expire earlier. Due to continuous downsloping winds, Thursday morning low temperatures will be above normal. Across the plains, expect to wake up to temperatures between high 30s and mid 40s. Denver's record warmest minimum temperature for December 11th is 44 degrees (set in 1933) and our current forecasted low is 43. We will keep any eye out for any record-breaking minimum temperatures. The warming trend will continue throughout the day Thursday, as breezy northwest winds (gusting up to 45 mph a times) will aid in compressional heating and allow temperatures to reach the mid-to-high 60s across the plains (~20 degrees above normal!). Other than that, dry conditions will prevail for the forecast area. && .LONG TERM /Thursday night through Wednesday/... Issued at 256 PM MST Wed Dec 10 2025 Pressure gradients will continue to slacken Thursday night, bringing significant improvements to windy conditions across the mountains and foothills through the overnight hours. An anomalous surface high (2.4 - 3.1 sigma above normal) over western Canada will start to usher arctic air into the northern US. This will be the main area of uncertainty for the extended period, as the northern corner of Colorado is situated along the temperature gradient, with Colorado being on the warmer extent of the cold air. If the cold air pushes just slightly southward, temperatures across the far northeast plains could be 5-10 degrees colder than what is in the current forecast, though the extreme cold temperatures are not expected to make it into Colorado. The coldest temperatures are expected overnight Saturday into Sunday, and though there is around a 6 degree spread between ensemble means, temps are forecast to drop into the teens for locations along the Nebraska border. While temperatures will be colder over the northeastern plains, well above normal temperatures are expected across the forecast area through the period, with afternoon high temperatures forecast to reach the upper 50s/low 60s along the urban corridor each day. Persistent northwesterly flow on the eastern side of upper level ridging will remain in place for the majority of the extended period. Despite the influx of Pacific moisture pumping into the Pacific Northwest over the coming days, Colorado will remain too far south to reap any benefits. Ensembles show widespread dry conditions are expected through the weekend, with only some light snowfall potential for the mountains towards the tail end of the forecast period. The ridge is expected to gradually shift eastward early next week, and ensembles are still holding onto a weak shortwave traversing the region around Monday/Tuesday, though they still show slight discrepancies on strength and timing. && .AVIATION /12Z TAFS through 12Z Friday/... Issued at 437 AM MST Thu Dec 11 2025 VFR conditions are expected through the TAF period. DEN winds have been predominantly westerly overnight tonight and that should continue into the mid morning hours. Speeds will vary greatly with periods of gusts to 25 knots and periods where winds decrease to 6 knots. APA is expected to have light westerly winds for most of the morning. BJC has had strong winds for most of the night and those winds may just continue for the rest of the day. Gusts between 40-45 knots will be common although the mountain wave rotor will break down from time to time and winds will be light with speeds less than 10 knots at different points throughout the day. Winds will pick back up during the mid to late morning at DEN and APA. Gusts could reach 38 knots at DEN and 30 knots at APA. However, there may be periods of lighter winds throughout the day. West winds will continue into the evening hours before turning more southwesterly by the late evening. A cold front is expected to move through the terminals between 07-10Z tonight with northeast winds behind it. West winds will build back in by the late morning on Friday over all terminals. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 11 AM MST this morning for COZ033>035. && SHORT TERM...MAI LONG TERM...9 AVIATION...Danielson
Hazardous weather outlook, Dec 10, 9:32 AM MST, 22 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 932 AM MST Wed Dec 10 2025 COZ030>051-111645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 932 AM MST Wed Dec 10 2025 HIGH WIND WARNING IN EFFECT FOR THE FRONT RANGE MOUNTAINS AND NORTHERN FOOTHILLS FROM 11 AM THIS MORNING TO 11 AM MST THURSDAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Strong winds gusting up to 80 mph will impact the high country this afternoon and tonight. For the foothill and adjacent plains, expect westerly wind gusts up to 45-50 mph at times this afternoon. Light snow showers in the northern mountains will diminish by this afternoon, with dry conditions prevailing for the rest of the day. Minimal snow accumulations expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds will continue Thursday morning across the Front Range Mountains and northern foothills before significantly decreasing through the afternoon and overnight hours. Above normal temperatures and dry conditions are expected to persist over the weekend, with no precipitation expected across the forecast area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.